Format

Send to

Choose Destination
See comment in PubMed Commons below

[A case of rheumatoid arthritis complicated with deteriorated interstitial pneumonia after the administration of abatacept].

[Article in Japanese]

Author information

1
Department of Rheumatology and Applied Immunology, Saitama Medical University.

Abstract

We report a case of rheumatoid arthritis (RA) complicated with interstitial pneumonia that deteriorated after the administration of abatacept. A 55-year-old man developed RA and interstitial pneumonia. Although interstitial pneumonia was improved by high-dose glucocorticoids, various disease-modifying antirheumatic drugs including infliximab were ineffective for his arthritis. Tacrolimus was effective but was discontinued due to refractory itching and diarrhea. After 2 months, he was registered on the Phase III trial of abatacept in Japan because of worsening of arthritis. From 2 days after the abatacept administration, frothy sputum frequently appeared, but sputum culture was negative. On 13 days after the administration, the interstitial shadow was deteriorated by chest CT as compared with that of 2 months before, and he was dropped out from the trial. On 27 days after the administration, the dose of prednisolone was increased from 2 to 10 mg/day for his arthritis. On 44 days after the administration, the interstitial pneumonia improved. Abatacpet might be the cause of the deterioration of the interstitial pneumonia, but other possibilities such as discontinuation of tacrolimus, flare-up of RA itself or viral infection should be considered. This is the first report of deteriorated interstitial pneumonia after the abatacept administration in the literature. Further cases are needed to identify the relation between abatacept and interstitial pneumonia, however this possibility should be always kept in mind when we use abatacept.

PMID:
23124086
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Support Center